Alert archive / Arkansas / Flash Flood Warnings in 2012
Flash Flood Warning 58, NWS Memphis, TN
NWS Memphis, TN issued this flash flood warning at Sep 7, 2012, 8:09 PM CDT for Craighead County, Arkansas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 7, 2012, 8:09 PM CDT (01:09 UTC)
- Expired
- Sep 7, 2012, 11:15 PM CDT
- In force
- 3 hr
- Issued by
- NWS Memphis, TN
- Area
- Storm-based polygon
- Flood severity
- None
County Craighead County, AR
The radar
The Memphis radar (KNQA), 83 km from the middle of the area, began a volume at 01:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Little Rock, AR (KLZK), launched 00:00Z, 1.2 hours before the alert went out and 126 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2285 J/kg
- Mixed-layer CIN
- -21 J/kg
- Mixed-layer LCL
- 1708 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 39 m²/s²
- 0-3 km storm-relative helicity
- 104 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 5.2
The text
As transmitted, in the capitals the NWS used until 2016.
323 WGUS54 KMEG 080109 FFWMEG ARC031-080415- /O.NEW.KMEG.FF.W.0058.120908T0109Z-120908T0415Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE MEMPHIS TN 809 PM CDT FRI SEP 7 2012 THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A * FLASH FLOOD WARNING FOR... EASTERN CRAIGHEAD COUNTY IN EASTERN ARKANSAS... * UNTIL 1115 PM CDT * AT 809 PM CDT... 1 TO 3 INCHES OF RAINFALL HAS OCCURRED OVER THE PAST 2 HOURS. SHOWERS AND THUNDERSTORMS WILL PRODUCE AN ADDITIONAL 1 TO 3 INCHES OF RAIN OVER THE NEXT 2 HOURS. LOCAL EMERGENCY MANAGEMENT OFFICIALS REPORTED FLASH FLOODING IN AND AROUND THE JONESBORO AREA. * LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO BAY... BROOKLAND...CARAWAY...LAKE CITY AND MONETTE. PRECAUTIONARY/PREPAREDNESS ACTIONS... .MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN. .STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION. TO REPORT FLASH FLOODING ONLY...CALL 1 800 4 3 2 0 8 7 5. && LAT...LON 3594 9070 3597 9035 3571 9031 3573 9067 $$
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this flash flood warning went out at Sep 7, 6:32 PM CDT, 1 hour 37 minutes earlier.
Area forecast discussion, Sep 7, 6:32 PM CDT, 1 hour 37 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
632 PM CDT FRI SEP 7 2012
.UPDATE...AVIATION DISCUSSION.
&&
.PREV DISCUSSION... /ISSUED 234 PM CDT FRI SEP 7 2012/
DISCUSSION...
WATCHING THUNDERSTORM DEVELOPMENT OVER NORTHWEST ARKANSAS OUT
AHEAD OF THE APPROACHING COLD FRONT. SOME OF THIS ACTIVITY COULD
MAKE IT INTO NORTHEAST ARKANSAS IN A COUPLE OF HOURS. MEANWHILE...THE COLD
FRONT NOW STRETCHES PEORIA ILLINOIS TO NEAR TULSA OKLAHOMA. THE COLD
FRONT WILL BEGIN MOVING INTO THE MIDSOUTH AROUND 00Z(7 PM). EXPECT
A SQUALL LINE ALONG THE FRONT WHICH COULD BE SEVERE. DAMAGING
WINDS WILL BE THE MAIN THREAT FROM THE STORMS. MOST OF THE
PRECIPITATION WILL FALL POST-FRONTAL AND WILL BE IN THE FORM OF
JUST RAIN. COOLER TEMPERATURES WILL BEGIN TO FILTER INTO THE AREA
BEHIND THE FRONT.
SOME LINGERING RAIN WILL OCCUR ACROSS MUCH OF NORTH MISSISSIPPI AND
PORTIONS OF SOUTHWEST TENNESSEE SATURDAY MORNING BUT THE RAIN WILL
QUICKLY CLEAR BY NOON. PLEASANT TEMPERATURES WILL OCCUR WITH HIGHS
IN THE MID 70S TO AROUND 80 DEGREES.
SFC HIGH PRESSURE WILL BUILD INTO THE AREA THROUGH THE BEGINNING OF
THE WEEK. COOL TEMPERATURES WILL CONTINUE AS MODELS SHOW A
REINFORCING DRY COLD FRONT MOVING THROUGH ON SUNDAY. HIGHS WILL
RANGE FROM THE MID 70S TO LOWER 80S WHILE THE LOWS WILL BE IN THE
50S. BY THE MIDDLE OF THE WEEK...AN UPPER RIDGE WILL BUILD INTO THE
AREA AS THE SFC HIGH SHIFTS EAST. SFC WINDS WILL TURN AROUND TO THE
SOUTH AND TEMPERATURES WILL MODERATE. EXPECT HIGHS IN THE MID 80S TO
AROUND 90 DEGREES WITH LOWS IN THE UPPER 50S TO MID 60S. DRY
CONDITIONS WILL PREVAIL THROUGH THE ENTIRE PERIOD.
KRM
.AVIATION...
00Z TAF CYCLE
NOT MUCH CHANGE IN THE THINKING FROM THE 18Z TAF UPDATE...AN
ISOLATED STORM AHEAD OF THE MAIN LINE SHOULD APPROACH JBR WITHIN
THE NEXT HOUR...BUT OVERALL THINKING IMPACT AT MEM...MKL AND
EVENTUALLY TUP WILL BE SLIGHTLY LATER THAT PREVIOUSLY THOUGHT.
A STRONG COLD FRONT WILL PUSH INTO THE MIDSOUTH OVERNIGHT. EXPECT
A LINE OF SHRAS AND TSRAS ALONG AND IN ADVANCE OF THE FRONT. IFR
VSBYS WILL BE POSSIBLE WITH THE HEAVIER TSRAS. AFTER FRONTAL
PASSAGE EXPECT A FEW HOURS OF SHRAS WITH OCNL MVFR VSBYS. CIGS
WILL ALSO DETERIORATE AFTER FRONTAL PASSAGE TO MVFR LEVELS. PRECIP
WILL TAPER OFF AND CLOUDS WILL SCT OUT FROM NW TO SE SATURDAY
MORNING. EXPECT NORTH TO NORTHWEST FLOW AT ALL SITES TOMORROW
AROUND 10 KNOTS WITH GUSTS TO 20.
&&
.PRELIMINARY POINT TEMPS/POPS...
MEM 67 78 57 82 / 100 20 0 0
MKL 68 76 52 80 / 100 30 0 0
JBR 63 77 54 81 / 100 10 0 0
TUP 71 79 56 81 / 90 60 0 0
&&
.MEG WATCHES/WARNINGS/ADVISORIES...
AR...HEAT ADVISORY UNTIL 7 PM CDT THIS EVENING FOR CRAIGHEAD-
CRITTENDEN-CROSS-LEE AR-MISSISSIPPI-PHILLIPS-POINSETT-ST.
FRANCIS.
MO...NONE.
MS...HEAT ADVISORY UNTIL 7 PM CDT THIS EVENING FOR CALHOUN-COAHOMA-
DESOTO-LAFAYETTE-MARSHALL-PANOLA-QUITMAN-TALLAHATCHIE-TATE-
TUNICA-YALOBUSHA.
TN...HEAT ADVISORY UNTIL 7 PM CDT THIS EVENING FOR FAYETTE-LAUDERDALE-
SHELBY-TIPTON.
&&Hazardous weather outlook, Sep 7, 5:39 PM CDT, 2 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE MEMPHIS TN 539 PM CDT FRI SEP 7 2012 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-081100- ALCORN-BENTON MS-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA- CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER- FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY- ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE AR-LEE MS-MADISON- MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT- PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY- ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA- UNION-WEAKLEY-YALOBUSHA- 539 PM CDT FRI SEP 7 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS... THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE. .DAY ONE...TONIGHT THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS TONIGHT ACROSS THE ENTIRE MID SOUTH. THE PRIMARY SEVERE WEATHER RISK WILL BE DAMAGING WINDS...ALTHOUGH THERE WILL ALSO BE SOME POTENTIAL FOR LARGE HAIL AND AN ISOLATED TORNADO. THUNDERSTORMS WILL ALSO HAVE THE POTENTIAL TO PRODUCE LOCALIZED FLASH FLOODING FROM HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS ACROSS PORTIONS OF WEST TENNESSEE...NEAR THE TENNESSEE RIVER AND NORTHEAST MISSISSIPPI THROUGH SATURDAY MORNING. THE PRIMARY SEVERE WEATHER THREAT WILL BE DAMAGING WINDS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS REQUESTED TONIGHT THROUGH SATURDAY MORNING IN SUPPORT OF SEVERE WEATHER OPERATIONS.
In the hours before
Special weather statement, Sep 7, 5:18 PM CDT, 2 hours 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
518 PM CDT FRI SEP 7 2012
ARZ008-017-072245-
LAWRENCE AR-RANDOLPH AR-
518 PM CDT FRI SEP 7 2012
...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 545 PM CDT FOR...
LAWRENCE COUNTY IN EASTERN ARKANSAS...
SOUTH CENTRAL RANDOLPH COUNTY IN EASTERN ARKANSAS...
A STRONG THUNDERSTORM PRODUCING PEA SIZE HAIL OR LARGER AND WINDS
BETWEEN 40 TO 50 MPH WAS LOCATED 4 MILES NORTHWEST OF ANNIEVILLE
AT 519 PM CDT...MOVING EAST AT 15 MPH.
VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING WILL
OCCUR WITH THIS THUNDERSTORM.
PEOPLE IN LAWRENCE AND RANDOLPH COUNTIES...INCLUDING LOCATIONS NEAR
BLACK ROCK...HOXIE...LAKE CHARLES STATE PARK...POCAHONTAS AND WALNUT
RIDGE...SHOULD MONITOR THIS STORM CLOSELY.
.A SEVERE THUNDERSTORM WATCH ALSO REMAINS IN EFFECT FOR THE ADVISORY
AREA.
&&
LAT...LON 3624 9134 3625 9133 3625 9127 3629 9126
3633 9096 3595 9096 3603 9136 3623 9136
TIME...MOT...LOC 2219Z 271DEG 12KT 3618 9129Special weather statement, Sep 7, 7:18 PM CDT, 51 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 718 PM CDT FRI SEP 7 2012 TNZ019-048-050-051-080045- CROCKETT TN-DYER TN-HAYWOOD TN-LAUDERDALE TN- 718 PM CDT FRI SEP 7 2012 ...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT WEATHER ADVISORY UNTIL 745 PM CDT FOR... WESTERN CROCKETT COUNTY IN NORTHWEST TENNESSEE... SOUTH CENTRAL DYER COUNTY IN NORTHWEST TENNESSEE... EXTREME NORTHWESTERN HAYWOOD COUNTY IN SOUTHWEST TENNESSEE... NORTHEASTERN LAUDERDALE COUNTY IN SOUTHWEST TENNESSEE... A STRONG THUNDERSTORM PRODUCING PEA SIZE HAIL OR LARGER AND WINDS AT LEAST 40 MPH WAS LOCATED 7 MILES WEST OF HALLS AT 718 PM CDT...MOVING NORTHEAST AT 25 MPH. VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING WILL OCCUR WITH THIS THUNDERSTORM. PEOPLE IN CROCKETT...DYER...HAYWOOD AND LAUDERDALE COUNTIES... INCLUDING LOCATIONS NEAR DYERSBURG...SHOULD MONITOR THIS STORM CLOSELY. && LAT...LON 3606 8935 3589 8914 3573 8949 3586 8961 TIME...MOT...LOC 0018Z 230DEG 22KT 3585 8949
The office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 7, 7:42 PM CDT | Severe Thunderstorm Warning | MEG | Clay, Randolph | 48 min |
| Sep 7, 7:59 PM CDT | Severe Thunderstorm Warning | MEG | Clay, Greene, Lawrence, Randolph | 46 min |
| Sep 7, 8:07 PM CDT | Severe Thunderstorm Warning | MEG | Craighead, Greene, Lawrence | 38 min |
| Sep 7, 8:15 PM CDT | Severe Thunderstorm Warning | MEG | Craighead, Cross, Poinsett | 45 min |
| Sep 7, 8:37 PM CDT | Severe Thunderstorm Warning | MEG | Clay, Craighead, Greene, Mississippi | 38 min |
| Sep 7, 8:44 PM CDT | Severe Thunderstorm Warning | MEG | Craighead, Crittenden, Cross, Mississippi, Poinsett, St. Francis | 46 min |
| Sep 7, 9:08 PM CDT | Severe Thunderstorm Warning | MEG | Craighead, Mississippi | 52 min |
| Sep 7, 9:13 PM CDT | Severe Thunderstorm Warning | MEG | Craighead, Crittenden, Cross, Mississippi, Poinsett, St. Francis | 47 min |
| Sep 7, 9:34 PM CDT | Severe Thunderstorm Warning | MEG | Crittenden, Mississippi | 41 min |
| Sep 7, 10:23 PM CDT | Special Weather Statement | MEG | Lee, Phillips | 67 min |
Nearby
Flash Flood Warnings in Arkansas, 2012Every flash flood warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.